Drought, Marquette
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Marquette forecast zone
- Crop damage
- $50,000
- Reported by
- COOP Observer
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
Dry weather in mid to late June, 2007, initially evolved into a D0 drought (abnormally dry) across parts of south-central and southeast Wisconsin in July 2007. By July 24th, the drought intensified to D1 status (moderate) as the jet stream steered storm systems away from the area.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Dry weather in mid to late June, 2007, initially evolved into a D0 drought (abnormally dry) across parts of south-central and southeast Wisconsin in July 2007. By July 24th, the drought intensified to D1 status (moderate) as the jet stream steered storm systems away from the area. D1 conditions remained through the end of the month, and actually continued to about mid-August, 2007. The corn, soybean, and alfalfa (hay) crops planted in poorer or well-drained soils had their growth affected. Yields per acre were expected to be below normal during the fall harvest season. The area affected was north of a line from the Lone Rock (LNR) Aiport (Sauk Co.) to Madison (Dane Co.) to Whitewater (Walworth Co.) to Racine (Racine Co.). What rain did fall fell mostly during three periods: July 3-4th, July 18-19th, and July 26-27th. July monthly rainfall totals were generall in the 1 to 3 inch range, with some spotty 3.5 to 4 inch amounts. Specific totals were: 1.40 at Milwaukee Mitchell Field, 1.72 in Sheboygan, 1.96 in La Valle, 2.11 in Portage, 2.21 in Ft. Atkinson, 2.69 at Madison's Truax Field, and 2.77 at the Racine Airport. Normally, rainfall totals such as these are not alarmingly low. However, other than a 7-day wet period in early June, 2007, the months of April-May-June all had below normal rainfall. Consequntly, the generally below-normal rainfall amounts in July, 2007, were enough to trigger an official drought. The damage amounts indicated in this July drought event are estimates only for damage to the alfalfa (hay) crop.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 30, 1:23 PM CST, 10 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 223 PM CDT SAT JUN 30 2007 .DISCUSSION...FCST CONCERNS ARE WITH THE BEHAVIOR OF THE BAROCLINIC ZONE AND CONVECTION ACROSS THE REGION THROUGH THE EARLY PART OF NEXT WEEK. OVERALL UPPER LEVEL PATTERN ACROSS THE U.S. FEATURES TWO BIG TROFS ON EACH COAST WITH A RIDGE UP THE MIDDLE FROM THE SW FOUR CORNERS REGION NNE INTO THE DAKOTAS. TOASTY H8 THERMAL RIDGE EXTENDS UP THE FRONT RANGE INTO THE WRN DAKOTAS. AS THE EASTERN UPR LVL TROF FLATTENS OVER THE NEXT 24 HOURS...THE RIDGE BUILDS EAST...BUT NOT WITH AS MUCH AMPLITUDE AS EXPECTED PREVIOUSLY. BY MONDAY WE WILL COME UNDER THE INFLUENCE OF SEQUENTIAL/PERIODIC RIDGE RIDING SHORT WAVES EXPECTED TO TRACK SE ACROSS THE GREAT LAKES...AT FIRST LEANING THE WRN H8 THERMAL RIDGE INTO WISCONSIN...THEN GRADUALLY SUPPRESSING IT SOUTH WITH EACH PROGRESSIVE S/W OR CONVECTIVE EVENT. QUIET WEATHER IS EXPECTED TONIGHT THROUGH SUNDAY AS RIDGE HOLDS STRONG. LOW DWPNTS CONTINUE TO PROVIDE NEARLY PERFECT WX FOR HUMANS...AS MILD AFTNS ARE FOLLOWED BY COOL NIGHTS. AG INTERESTS COULD CERTAINLY USE SOME WATER. ON MONDAY...THE FIRST OF THE RIDGE TOPPING S/W IS EXPECTED TO ROLL INTO THE STATE. THERE IS A RESONABLY STRONG REFLECTION AT THE SFC AS AN ASSOC WMFNT TAKES SHAPE. THE QUESTION IS JUST HOW FAR SOUTH THAT CONVECTION WILL MAKE IT BEFORE IT SLIPS E OF THE AREA. IT DOESN/T APPEAR THE AIRMASS DIRECTLY SOUTH OF THE WMFNT...IN OUR CWA...WILL MOISTEN UP AND BECOME UNREASONABLY UNSTABLE ENOUGH TO COAX THAT CONVECTION FARTHER SOUTH. THE BEST ML CAPES REMAIN OUT WEST OF THE STATE. WL CARRY POPS ACROSS THE NRN CWA ON MONDAY...DRY IN THE SOUTH. IT IS BEYOND THIS PERIOD THAT THINGS BECOME VERY UNCERTAIN. THE BAROCLINIC ZONE/WMFNT SETTLES SOMEWHERE IN THE VCNTY...THE EXACT POSITION IS VERY MUCH DICTATED BY THE STRENGTH OF PRIOR CONVECTION. THIS BOUNDARY THEN BECOMES THE FOCUS FOR MORE SHOWERS AND STORMS UNTIL THE MAIN AIRMASS CHANGING CDFNT AND UPR LEVEL COMES THROUGH ON THURSDAY. WILL CARRY CHANCEY POPS THROUGH THURSDAY...THEN DRY FOR THE LAST PART OF THE EXTENDED. && .AVIATION...BROAD AND DRY SFC HIGH OVER THE GREAT LAKES REGION WILL CONTINUE TO PRODUCE VFR CONDITIONS OVER SRN WI TONIGHT. DIURNAL CUMULUS FIELD TO DIMINISH RAPIDLY AFTER SUNSET...WITH ONLY OCCNL CIRRUS PASSING OVERHEAD TONIGHT. LIGHT GROUND FOG POSSIBLE AGAIN TONIGHT...WITH MAIN IMPACTS /LOWEST VSBYS/ OVER WI RIVER VALLEY. WEAK WAVE IN NORTHWEST FLOW TO PRODUCE SCATTERED MID/HI CLOUDS AGAIN SUNDAY...OTWR VFR CONDITIONS TO CONTINUE ALONG WITH NELY SFC WINDS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && DAVIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT SAT JUN 30 2007 WIZ046-047-051-052-056>060-062>072-010915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY DENSE FOG IS POSSIBLE IN THE WISCONSIN RIVER VALLEY TOWARDS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-010915- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 330 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. MAF WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50570, 50571, 50572, 50573, 50574, 50575, 50576, 50577, 50578, 50579, 50580, 50581, 50582, 50583, 50586, 50587.